Alert archive / Kansas / Flash Flood Warnings in 2008

Flash Flood Warning 23, NWS Topeka, KS

June 12, 20084 counties in Kansas

NWS Topeka, KS issued this flash flood warning at Jun 12, 2008, 9:29 PM CDT for 4 counties in Kansas. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2008, 9:29 PM CDT (02:29 UTC)
Expired
Jun 13, 2008, 1:30 AM CDT
In force
4 hr
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Flood severity
None

Counties Coffey County, KS, Douglas County, KS, Franklin County, KS, Osage County, KS

What was reported inside it

TimeReportWhereRemark
Jun 12, 9:35 PM CDTFLASH FLOODPomona, KS6 INCHES OF WATER OVER SEVERAL ROADS IN THE POMONA AREA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 2.5 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2008-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 759 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2008-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
759 J/kg
Mixed-layer CIN
-189 J/kg
Mixed-layer LCL
1452 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KTOP 130232
FFWTOP
KSC031-045-059-139-130630-
/O.NEW.KTOP.FF.W.0023.080613T0229Z-080613T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
929 PM CDT THU JUN 12 2008

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN COFFEY COUNTY IN EAST CENTRAL KANSAS...
  SOUTHERN DOUGLAS COUNTY IN EAST CENTRAL KANSAS...
  FRANKLIN COUNTY IN EAST CENTRAL KANSAS...
  SOUTHERN OSAGE COUNTY IN EAST CENTRAL KANSAS...

* UNTIL 130 AM CDT

* AT 926 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  ONE TO THREE INCHES OF RAIN HAS FALLEN THIS EVENING...AND MORE     
  THUNDERSTORMS PRODUCING HEAVY DOWNPOURS WILL MOVE ACROSS EAST      
  CENTRAL KANSAS THROUGH THE REMAINDER OF THE EVENING. GROUND        
  CONDITIONS ARE QUITE SATURATED FROM RAINS EARLIER THIS WEEK...AND  
  THIS RAINFALL WILL LIKELY CAUSE FLASH FLOODING. 

* LOCATIONS IMPACTED INCLUDE...
  BALDWIN CITY...
  JOHN REDMOND RESERVOIR...
  LYNDON...
  MELVERN...
  MELVERN LAKE...
  OTTAWA...
  POMONA...
  POMONA LAKE...
  PRINCETON...
  QUENEMO...
  RANTOUL...
  WAVERLY...
  WELLSVILLE...
  WILLIAMSBURG...
  CENTROPOLIS...
  POMONA STATE PARK...
  EISENHOWER STATE PARK...

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 144 AND 199.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS
TO PROTECT LIFE AND PROPERTY.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST INFORMATION CONCERNING THE SEVERE WEATHER.

LAT...LON 3839 9542 3839 9550 3834 9550 3812 9596
      3852 9595 3875 9551 3894 9505 3857 9505
TIME...MOT...LOC 0229Z 180DEG 0KT 3854 9545

$$
3 follow-up statements
000 
WGUS73 KTOP 130241
FFSTOP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
939 PM CDT THU JUN 12 2008

KSC031-045-059-139-130630-
/O.CON.KTOP.FF.W.0023.000000T0000Z-080613T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DOUGLAS-OSAGE-FRANKLIN-COFFEY-
939 PM CDT THU JUN 12 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 AM CDT FOR
NORTHERN COFFEY...FRANKLIN...SOUTHERN OSAGE AND SOUTHERN DOUGLAS
COUNTIES...

AT 935 PM CDT...EMERGENCY MANAGEMENT OFFICIALS REPORTED SIX INCHES 
OF WATER OVER SEVERAL ROADWAYS IN THE POMONA AREA. 

LOCATIONS IMPACTED INCLUDE...
BALDWIN CITY...JOHN REDMOND RESERVOIR...LEBO...LYNDON...
MELVERN...MELVERN LAKE...OTTAWA...POMONA...PRINCETON...
QUENEMO...RANTOUL...WAVERLY...WELLSVILLE...WILLIAMSBURG...
CENTROPOLIS...POMONA STATE PARK AND EISENHOWER STATE PARK.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 144 AND 199.

MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. NEVER ATTEMPT TO
CROSS FLOWING WATER IN A CAR OR ON FOOT.

LAT...LON 3839 9542 3839 9550 3834 9550 3812 9596
      3852 9595 3875 9551 3894 9505 3857 9505
TIME...MOT...LOC 0239Z 180DEG 0KT 3854 9545

$$
000 
WGUS73 KTOP 130255
FFSTOP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
952 PM CDT THU JUN 12 2008

KSC031-045-059-139-130630-
/O.CON.KTOP.FF.W.0023.000000T0000Z-080613T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DOUGLAS-OSAGE-FRANKLIN-COFFEY-
952 PM CDT THU JUN 12 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 AM CDT FOR
NORTHERN COFFEY...FRANKLIN...SOUTHERN OSAGE AND SOUTHERN DOUGLAS
COUNTIES...

AT 910 PM CDT...LYON COUNTY LAW ENFORCEMENT OFFICIALS REPORTED 
NEARLY ALL ROADS IN HARTFORD WERE FLOODED AND WATER LEVELS WERE 
STILL RISING. ADDITIONAL RAINS IN THIS AREA SINCE THIS TIME LIKELY 
HAVE ONLY EXACERBATED THE FLOODING IN SOUTHEASTERN LYON COUNTY. 

LOCATIONS IMPACTED INCLUDE...
HARTFORD...BALDWIN CITY...JOHN REDMOND RESERVOIR...LEBO...
LYNDON...MELVERN...MELVERN LAKE...OTTAWA...POMONA...PRINCETON...
QUENEMO...RANTOUL...WAVERLY...WELLSVILLE...WILLIAMSBURG...
CENTROPOLIS...POMONA STATE PARK AND EISENHOWER STATE PARK.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 144 AND 199.

DO NOT DRIVE INTO AREAS WHERE THE WATER COVERS THE ROAD.

LAT...LON 3839 9542 3839 9550 3834 9550 3812 9596
      3852 9595 3875 9551 3894 9505 3857 9505
TIME...MOT...LOC 0252Z 180DEG 0KT 3854 9545

$$
000 
WGUS73 KTOP 130627
FFSTOP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
127 AM CDT FRI JUN 13 2008

KSC031-045-059-139-130637-
/O.EXP.KTOP.FF.W.0023.000000T0000Z-080613T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DOUGLAS-OSAGE-FRANKLIN-COFFEY-
127 AM CDT FRI JUN 13 2008

...THE FLASH FLOOD WARNING WILL EXPIRE AT 130 AM CDT FOR NORTHERN
COFFEY...FRANKLIN...SOUTHERN OSAGE AND SOUTHERN DOUGLAS COUNTIES...

AT 127 AM CDT...LOCAL LAW ENFORCEMENT REPORTS THAT THE FLASH FLOODING
IS NO LONGER OCCURRING AND RUNOFF FROM THE THUNDERSTORMS CONTINUES TO
RECEDE. THEREFORE THE FLASH FLOOD WARNING IS NO LONGER IN EFFECT.

LAT...LON 3839 9542 3839 9550 3834 9550 3812 9596
      3852 9595 3875 9551 3894 9505 3857 9505
TIME...MOT...LOC 0627Z 180DEG 0KT 3854 9545

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 4:10 PM CDT, 5 hours 19 minutes earlier.

Area forecast discussion, Jun 12, 4:10 PM CDT, 5 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS ISSUED BY PLEASANT HILL MO
410 PM CDT THU JUN 12 2008

.DISCUSSION...

SEVERAL SHORT TERM CONCERNS FOR TONIGHT AND INTO FRIDAY. INITIALLY
LATE THIS AFTERNOON...INSTABILITY FROM AFTERNOON HEATING WILL BE
INTERACTING WITH A WEAK SURFACE BOUNDARY THAT EXTENDS FROM JUST
NORTH OF KANSAS CITY TO NEAR TOPEKA...AND JUST NORTH OF WICHITA.
MOISTURE HAS POOLED IN THE VICINITY OF THIS BOUNDARY WITH DEWPOINTS
IN THE LOW 70S. EXPECT AFTERNOON CONVECTION TO CONTINUE TO DEVELOP
ALONG THIS BOUNDARY WITH A SLIGHT SOUTHWARD DRIFT OF THIS FRONT
AIDED BY OUTFLOW FROM THE STORMS. TONIGHT...A SHORT WAVE WILL BE
MOVING OUT OF WESTERN KANSAS WHICH SHOULD ENHANCE THE LLJ IN
SOUTHERN KANSAS...WITH HEAVIER RAINFALL EXPECTED TO BE DEVELOPING
JUST NORTH OF THE SURFACE BOUNDARY. SO MAIN AREA OF HEAVIER RAINFALL
WILL BE DEPENDENT ON WHERE THIS FRONT CAN SETTLE THIS EVENING. A
FLASH FLOOD WATCH IS IN EFFECT FOR AREAS ALONG AND JUST NORTH OF
WHERE THE SURFACE BOUNDARY IS EXPECTED TO BE...BUT IF THE LLJ IS
STRONGER THAN ANTICIPATED OR THE FRONT DOES NOT PROGRESS VERY FAR TO
THE SOUTH...AND CONVECTION WILL LIKELY BE FOCUSED FURTHER NORTH
OVERNIGHT...AND THE FLOOD WATCH MAY NEED TO BE EXTENDED FURTHER
NORTH TO INCLUDE THE TOPEKA AREA.

WITH THE SHORT WAVE MOVING PAST BY FRIDAY MORNING...EXPECT THE
HEAVIER CONVECTION TO BE MOVING OFF TO THE EAST...HOWEVER RESIDUAL
RUN OFF MAY CAUSE FLOODING CONDITIONS TO EXIST THROUGH MIDDAY...SO
WILL KEEP THE FLASH FLOOD WATCH POSTED THROUGH 18Z.

AFTER THAT...BY SATURDAY MORNING...A WEAK AREA OF HIGH PRESSURE WILL
BUILD IN...WITH THE SURFACE FRONT DRIVEN WELL SOUTH OF THE REGION.
THIS SURFACE RIDGING SHOULD SHIFT EAST OF THE FORECAST AREA BY
SATURDAY EVENING SETTING UP A RETURN FLOW. INCREASING MOISTURE
RETURN ON SUNDAY MAY SET THE STAGE FOR THUNDERSTORMS ONCE AGAIN...AS
WEAK UPPER WAVES BREAK OVER SOUTHWEST UPPER RIDGE.  TIMING A BIT OF
AN ISSUE...AS TIMING OF ANY WAVE THROUGH THIS RIDGE IS STILL
UNCERTAIN. WILL TARGET SUNDAY NIGHT AS THE PRIME TIME...AS A SURFACE
FRONT IS FORECASTED TO BE DROPPING INTO EASTERN KANSAS. IF THIS
FRONT IS SLOWER THAN CURRENTLY ANTICIPATED...RAIN CHANCE ON MONDAY
WILL HAVE TO BE INCREASED...SO SOMETHING TO BE WATCHED FOR FUTURE
FORECASTS.

BY TUESDAY...AS WESTERN UPPER RIDGE BUILDS...AND UPPER SHORT WAVE
TROUGH MOVES EAST INTO THE EASTERN GREAT LAKES...SURFACE HIGH
PRESSURE DROPS SOUTH OUT OF CANADA. AREAS TO THE WEST OF THE SURFACE
HIGH IN WESTERN KANSAS MAY SEE THUNDERSTORMS MID WEEK...WHICH MAY
NUDGE CLOSER TO WESTERN PORTIONS OF THE FORECAST AREA BY THURSDAY AS
THE SURFACE RIDGE AXIS SLIDES EAST OF THE MISSISSIPPI.  FOR NOW WILL
JUST PUT SLIGHT CHANCES IN WESTERN AREAS TO COVER THIS POSSIBILITY.

PC

&&

.AVIATION...
/326 AM CDT THU JUN 12 2008/
OVC/BKN CONDITIONS WILL PERSIST THROUGH THE MAJORITY OF THE TAF
FORECAST PERIOD WITH 4,000 TO 6,000 FT CEILINGS...LOWER NEAR
CONVECTION. COLD FRONT WILL SLOWLY MOVE THROUGH TAF SITES WITH
VARIABLE WINDS BECOMING NORTHERLY. PERIODS OF SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE THROUGH THE FORECAST PERIOD. REFER TO
SHORT TERM DISCUSSION FOR ADDITIONAL DETAILS.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH FROM 7 PM
 THURSDAY TO 1 PM FRIDAY FOR
 KSZ040-KSZ054-KSZ055-KSZ056-KSZ058-KSZ059.

&&

PC
Hazardous weather outlook, Jun 12, 6:37 AM CDT, 14 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
637 AM CDT THU JUN 12 2008

KSZ008>012-020>024-026-034>040-054>056-058-059-131145-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
637 AM CDT THU JUN 12 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS SOUTH OF A LINE
FROM HIAWATHA TO MINNEAPOLIS. THE MOST LIKELY TIME FOR SEVERE
THUNDERSTORMS IS BETWEEN 4 PM AND 2 AM. THE MAIN THREATS FROM THESE
THUNDERSTORMS IS LARGE HAIL AND DAMAGING WINDS.

A SLOW MOVING COLD FRONT WILL MOVE ACROSS EASTERN KANSAS TODAY.
THE ATMOSPHERE IS EXPECTED TO BECOME MODERATELY UNSTABLE ALONG AND
AHEAD OF THE COLD FRONT BY LATE AFTERNOON. AS ANOTHER UPPER LEVEL
DISTURBANCE MOVES INTO THE CENTRAL PLAINS LATE THIS
AFTERNOON...ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO
DEVELOP ALONG THE COLD FRONT. DUE TO FAVORABLE DEEP LAYER
SHEAR...ORGANIZED SEVERE THUNDERSTORMS WILL BE POSSIBLE.
THUNDERSTORMS ARE EXPECTED TO ORGANIZE INTO A LARGE CLUSTER OF
THUNDERSTORMS BY LATE EVENING WHEN SOME LOCALLY HEAVY RAINFALL
POSSIBLE. THUNDERSTORMS ARE THEN EXPECTED TO SLOWLY PUSH SOUTH OUT
OF THE AREA AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA ON SUNDAY AND SUNDAY
NIGHT. AT THIS TIME IT IS TO EARLY TO DETERMINE IF AND WHERE
SEVERE WEATHER WILL OCCUR WITH THESE THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT.

BOUSTEAD

In the hours before

Special weather statement, Jun 12, 8:01 PM CDT, 1 hour 28 minutes before
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE TOPEKA KS
801 PM CDT THU JUN 12 2008

KSZ026-040-130115-
DOUGLAS-JEFFERSON-
801 PM CDT THU JUN 12 2008

THROUGH 815 PM CDT...A SMALL CLUSTER OF THUNDERSTORMS WILL MOVE
NORTHEAST AT 32 MPH ACROSS PORTIONS OF JEFFERSON AND DOUGLAS
COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS
CLUSTER OF STORMS IS CAPABLE OF PRODUCING PEA SIZE HAIL...STRONG
WINDS OF 40 TO 50 MPH AND HEAVY RAIN. MOTORISTS ALONG THE KANSAS
TURNPIKE BETWEEN MILE MARKERS 191 AND 206 COULD ALSO BE AFFECTED.

A TORNADO WATCH IS ALSO IN EFFECT.
Local storm report, Jun 12, 8:02 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TOPEKA KS
802 PM CDT THU JUN 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0754 PM     FLOOD            1 N WILLIAMSTOWN        39.08N 95.33W
06/12/2008                   JEFFERSON          KS   EMERGENCY MNGR

            HIGHWAY 24 IS FLOODED AT MILE MARKER 387 NEAR THE 59
            HIGHWAY JUNCTION.

&&

GARGAN
Local storm report, Jun 12, 8:50 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
850 PM CDT THU JUN 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0834 PM     FLOOD            5 SE TOPEKA             39.00N 95.61W
06/12/2008                   SHAWNEE            KS   NWS EMPLOYEE

            TECUMSEH ROAD BARRICADED FROM 29TH STREET TO 37TH STREET
            DUE TO FLOODING

&&
Local storm report, Jun 12, 9:09 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
909 PM CDT THU JUN 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0907 PM     FLASH FLOOD      2 S EUDORA              38.91N 95.10W
06/12/2008                   DOUGLAS            KS   EMERGENCY MNGR

            ROAD 1061 AND ROAD 458 HAVE 6 INCHES OF WATER OVER THE
            ROADWAY

&&

SBLAIR
Local storm report, Jun 12, 9:26 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
926 PM CDT THU JUN 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0923 PM     HAIL             BURLINGTON              38.19N 95.74W
06/12/2008  E1.00 INCH       COFFEY             KS   TRAINED SPOTTER

&&

BN
Special weather statement, Jun 12, 9:27 PM CDT, 2 minutes before
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE TOPEKA KS
927 PM CDT THU JUN 12 2008

KSZ056-130300-
FRANKLIN-
927 PM CDT THU JUN 12 2008

THROUGH 1000 PM CDT...A LINE OF STRONG THUNDERSTORMS WILL MOVE EAST
AT 35 MPH ACROSS PORTIONS OF EASTERN FRANKLIN COUNTY. NATIONAL
WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF
PRODUCING PENNY TO NICKEL SIZE HAIL...STRONG WINDS OF 40 TO 50 MPH
AND HEAVY RAIN. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE
OTTAWA...WELLSVILLE AND RANTOUL. MOTORISTS ALONG INTERSTATE 35
BETWEEN MILE MARKERS 172 AND 199 COULD ALSO BE AFFECTED.

A TORNADO WATCH IS ALSO IN EFFECT.

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 7:21 PM CDTSevere Thunderstorm WarningTOPDouglas, Jefferson, Shawnee39 min
Jun 12, 7:28 PM CDTTornado WarningTOPOsage20 min
Jun 12, 7:53 PM CDTFlash Flood WarningTOPOsage4 hr
Jun 12, 8:02 PM CDTSevere Thunderstorm WarningTOPCoffey, Lyon, Osage43 min
Jun 12, 8:14 PM CDTFlash Flood WarningTOPDouglas4 hr
Jun 12, 9:03 PM CDTFlash Flood WarningTOPLyon3 hr
Jun 12, 9:13 PM CDTSevere Thunderstorm WarningTOPCoffey27 min
Jun 13, 8:01 AM CDTRiver Flood WarningTOPFranklin, Osage13 hr

Nearby

Flash Flood Warnings in Kansas, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.